STEVEN L. BARRIERE, PHARM.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In the recent paper by Huseby and Hudson (Ann Intern Med 85:609-611, 1976) discussing adult respiratory distress syndrome in patients with miliary tuberculosis, one of their patients (Patient 1) developed gangrene of both hands and feet, which may or may not have been attributable to the multiple underlying disorders. These included disseminated intravascular coagulation (DIC), possible Gram-negative sepsis and shock; and hypoxemia. The authors did not intend to discuss the etiology of all of these reactions, but it may be worth pointing out that the gangrenous reaction is a well-described side-effect of dopamine administration.
Two instances (1, 2)
BARRIERE SL. Gangrene and Dopamine. Ann Intern Med. 1977;86:366–367. doi: 10.7326/0003-4819-86-3-366_2
Download citation file:
Published: Ann Intern Med. 1977;86(3):366-367.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use